MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Capsular Bag Tear (2639)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Collamer ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found the lens torn in three pieces and portion of a haptic missing.(b)(4).
 
Event or Problem Description
The reporter stated that a cc4204a collamer single piece lens, +24.5 diopter, created posterior capsule rupture without vitreous loss.The posterior rupture was noticed during lens insertion, no vitrectomy was performed since there was no vitreous loss.The reporter stated that there was no patient injury.A different model lens was implanted with no issues.
 
Additional Manufacturer Narrative
Returned to manufacturer: date was corrected to 23-jun-2017 from 26-jun-2017.(b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6712661
Report Number2023826-2017-01108
Device Sequence Number16547908
Product Code HQL
UDI-Device Identifier00841542102483
UDI-Public(01)00841542102483(17)180831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR